Erratum to: Cesàro summable difference sequence space
© Bhardwaj and Gupta; licensee Springer. 2014
Received: 18 December 2013
Accepted: 18 December 2013
Published: 9 January 2014
The original article was published in Journal of Inequalities and Applications 2013 2013:315
Theorem 3.7 of Bhardwaj and Gupta, Cesàro summable difference sequence space, J. Inequal. Appl. 2013:315, 2013, is incorrect as it stands. The corrected version of this theorem is given here.
MSC:40C05, 40A05, 46A45.
In , Bhardwaj and Gupta have introduced the Cesàro summable difference sequence space as the set of all complex sequences with , where is the linear space of all summable sequences.
Unfortunately, Theorem 3.7 of  is incorrect, as it stands. Consequently the assertions of Corollaries 3.8 and 3.9 of  remain actually open. The corrected version of Theorem 3.7 of  is obtained here as Corollary 2 to Theorem 1, which is itself a negation of Corollary 3.8 of . Finally Corollary 3.9 of  is proved as Theorem 3.
It is well known that is separable (see, for example, Theorem 4 of ). In view of the fact [, Theorem 3] that ‘if a normed space X is separable, then so is ’, it follows that Theorem 3.7 of  is untrue. The mistake lies in the third line of the proof where it is claimed that A is uncountable. In fact, A is countable.
The following theorem provides a Schauder basis for and hence negates Corollary 3.8 of .
Theorem 1 has Schauder basis namely , where , and , 1 is in the kth place and 0 elsewhere for .
But for all , , for and for all . Letting , we see that , , and , for , so that the representation is unique. □
The following is a correction of Theorem 3.7 of .
Corollary 2 is separable.
The result follows from the fact that if a normed space has a Schauder basis, then it is separable.
Finally, we prove a theorem which is in fact Corollary 3.9 of .
Theorem 3 does not have the AK property.
which does not tend to 0 as . □
- Bhardwaj VK, Gupta S: Cesàro summable difference sequence space. J. Inequal. Appl. 2013., 2013: Article ID 315Google Scholar
- Bennet G: A representation theorem for summability domains. Proc. Lond. Math. Soc. 1972, 24: 193-203.View ArticleGoogle Scholar
- Çolak R: On some generalized sequence spaces. Commun. Fac. Sci. Univ. Ank. Ser. 1989, 38: 35-46.Google Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.